Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2016, 4:13 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 4:13 PM MST (23:13 UTC)
- Expired
- Jun 30, 2016, 5:22 PM MST
- In force
- 69 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934
WUUS55 KVEF 302313
SVRVEF
AZC015-NVC003-010045-
/O.NEW.KVEF.SV.W.0022.160630T2313Z-160701T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 545 PM PDT/545 PM MST/
* AT 412 PM PDT/410 PM MST/...DOPPLER RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF VALLEY OF FIRE
TO BOULDER CITY...AND MOVING EAST AT 20 MPH. THIS WARNING
REPLACES THE PREVIOUSLY ISSUED FOR LAKE MEAD WARNING.
* LOCATIONS IMPACTED INCLUDE...
LAKE MEAD NATIONAL RECREATION AREA....TEMPLE BAR... VALLEY OF FIRE...ECHO BAY....MEADVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
IF ON OR NEAR LAKE MEAD...BOATERS CAN EXPECT GUSTY WINDS... HIGH
WAVES...DANGEROUS LIGHTNING AND HEAVY RAIN. SEEK SAFE HARBOR
IMMEDIATELY UNTIL THESE STORMS PASS.
&&
LAT...LON 3648 11438 3624 11402 3588 11412 3590 11484
3623 11495
TIME...MOT...LOC 2312Z 308DEG 18KT 3632 11468 3596 11484
$$
OUTLER1 follow-up statement
365
WWUS55 KVEF 010022
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 PM PDT THU JUN 30 2016
AZC015-NVC003-010031-
/O.CAN.KVEF.SV.W.0022.000000T0000Z-160701T0045Z/
MOHAVE AZ-CLARK NV-
522 PM PDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND
NORTHEASTERN CLARK COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE IN THE AREA.
LAT...LON 3648 11438 3624 11402 3588 11412 3590 11484
3623 11495
TIME...MOT...LOC 0017Z 308DEG 18KT 3612 11436 3576 11452
$$
OUTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM MST, 58 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM MST, 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .AVIATION...For McCarran...Storms affecting the Las Vegas Valley at this time will generate strong, erratic outflow for much of the afternoon into early this evening. Probability of storms directly impacting the airport is high. Potential for small hail and torrential downpours reducing visibilities to at least MVFR levels exists if a stronger core reaches the terminal. After a brief lull tonight, similar conditions are anticipated tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms rapidly developing in the southern Great Basin and Mojave Desert this afternoon. Multiple outflow boundaries are expected to produce highly erratic, potentially gusty winds. Storms likely to impact the Las Vegas Valley terminals, with potential impacts to KEED and KIFP as well. MVFR cigs/visibilities possible in/near storms. Similar conditions anticipated tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 2:48 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 S THE STRIP 36.07N 115.17W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
1 INCH HAIL AND MINOR FLOODING REPORTED BY
THE PUBLIC.
&&
TLLocal storm report, Jun 30, 2:58 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 S THE STRIP 36.07N 115.17W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
1 INCH HAIL AND MINOR FLOODING REPORTED BY
THE PUBLIC.
0240 PM HAIL 4 ENE ENTERPRISE 36.05N 115.19W
06/30/2016 U0.75 INCH CLARK NV NWS EMPLOYEE
PENNY SIZED HAIL AT NWS OFFICE.
0240 PM HAIL 3 NE ENTERPRISE 36.05N 115.21W
06/30/2016 U1.00 INCH CLARK NV TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED BY SPOTTER.
0238 PM HAIL 3 SSE SPRING VALLEY 36.07N 115.22W
06/30/2016 U2.00 INCH CLARK NV NWS EMPLOYEE
2" INCH HAIL NOW FALLING AD 215 AND JONES.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jun 30, 3:09 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 3 NW GREEN VALLEY 36.07N 115.12W
06/30/2016 U1.25 INCH CLARK NV TRAINED SPOTTER
SPOTTERS REPORTED HALF DOLLAR SIZED HAIL AND
FLOODING ON EASTERN AND SUNSET. FLOODING WAS
1 FOOT DEEP, RUNNING AND COVERING THE
SIDEWALKS. .
&&
TLLocal storm report, Jun 30, 3:20 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 SSW SPRING VALLEY 36.07N 115.26W
06/30/2016 U1.75 INCH CLARK NV PUBLIC
GOLF BALL SIZED HAIL AT BUFFALO AND SUNSET.
.
&&
TLLocal storm report, Jun 30, 3:40 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNW SAM BOYD STADIUM 36.13N 115.04W
06/30/2016 U1.00 INCH CLARK NV PUBLIC
QUARTER SIZED HAIL REPORTED BY SPOTTER.
&&
TLLocal storm report, Jun 30, 3:52 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD GREEN VALLEY 36.04N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
LOCAL NEWS STATION REPORTS CARS STUCK IN
FLOOD WATERS, RUNNING WATER INUNDATED
ROADWAY WITH DEBRIS AND DAMAGE. .
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 88 min |
| Jun 30, 2:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jun 30, 3:02 PM MST | Flash Flood Warning | VEF | Mohave | 28 min |
| Jun 30, 3:51 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 30, 4:29 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jun 30, 4:46 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jun 30, 4:52 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 68 min |
| Jun 29, 5:04 PM MST | Areal Flood Advisory | VEF | Esmeralda | 3 hr |
| Jun 30, 12:35 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 12:52 PM MST | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Jun 30, 12:59 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 1:10 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 1:32 PM MST | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Jun 30, 2:04 PM MST | Flash Flood Warning | VEF | Lincoln, Nye | 3 hr |
| Jun 30, 2:26 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jun 30, 2:30 PM MST | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jun 30, 2:42 PM MST | Severe Thunderstorm Warning | VEF | Clark | 63 min |
| Jun 30, 2:49 PM MST | Areal Flood Advisory | VEF | Lincoln | 26 min |
| Jun 30, 2:55 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jun 30, 3:11 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.